Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 154, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 11, 2015, 5:26 PM EDT for 4 counties in South Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2015, 5:26 PM EDT (21:26 UTC)
- Expired
- Aug 11, 2015, 6:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 53 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 5:55 PM EDT | TSTM WND DMG | 8 N Fripp Island, SC | TREE DOWN ACROSS ROADWAY AT THE INTERSECTION OF JANETTE DR ADN COFFIN POINT RD. TIME ESTIMATED FROM RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
007
WUUS52 KCHS 112126
SVRCHS
SCC013-019-029-053-112215-
/O.NEW.KCHS.SV.W.0154.150811T2126Z-150811T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
526 PM EDT TUE AUG 11 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 615 PM EDT
* AT 525 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES NORTHWEST OF EDISTO BEACH TO 6 MILES WEST
OF BEAUFORT TO NEAR PORT ROYAL...MOVING EAST AT 110 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL...EDISTO
BEACH...CLARENDON...JASPER AND FRIPP ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3275 8060 3257 8041 3255 8042 3255 8041
3249 8032 3248 8034 3251 8036 3247 8041
3250 8043 3249 8046 3251 8051 3241 8046
3241 8043 3232 8045 3226 8062 3230 8065
3223 8063 3217 8072 3226 8098 3242 8093
TIME...MOT...LOC 2125Z 259DEG 95KT 3267 8053 3241 8078 3235 8071
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
816
WWUS52 KCHS 112153
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT TUE AUG 11 2015
SCC053-112202-
/O.CAN.KCHS.SV.W.0154.000000T0000Z-150811T2215Z/
JASPER SC-
553 PM EDT TUE AUG 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3267 8065 3257 8041 3255 8042 3255 8041
3249 8032 3248 8034 3251 8036 3247 8041
3250 8043 3249 8046 3251 8051 3241 8046
3241 8043 3232 8045 3226 8062 3230 8065
3223 8063 3217 8072 3225 8089 3238 8082
TIME...MOT...LOC 2152Z 277DEG 26KT 3256 8058 3243 8054 3222 8057
$$
SCC013-019-029-112215-
/O.CON.KCHS.SV.W.0154.000000T0000Z-150811T2215Z/
CHARLESTON SC-COLLETON SC-BEAUFORT SC-
553 PM EDT TUE AUG 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CHARLESTON...COLLETON AND BEAUFORT COUNTIES...
AT 552 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTHEAST OF PORT ROYAL TO 8 MILES EAST OF
BEAUFORT TO 9 MILES EAST OF HILTON HEAD ISLAND...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL...EDISTO
BEACH...FRIPP ISLAND...BURTON AND LADYS ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3267 8065 3257 8041 3255 8042 3255 8041
3249 8032 3248 8034 3251 8036 3247 8041
3250 8043 3249 8046 3251 8051 3241 8046
3241 8043 3232 8045 3226 8062 3230 8065
3223 8063 3217 8072 3225 8089 3238 8082
TIME...MOT...LOC 2152Z 277DEG 26KT 3256 8058 3243 8054 3222 8057
HAIL...0.75IN
WIND...60MPH
$$684
WWUS52 KCHS 112210
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT TUE AUG 11 2015
SCC013-019-029-112220-
/O.EXP.KCHS.SV.W.0154.000000T0000Z-150811T2215Z/
CHARLESTON SC-COLLETON SC-BEAUFORT SC-
610 PM EDT TUE AUG 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON...COLLETON AND
BEAUFORT COUNTIES WILL EXPIRE AT 615 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3267 8065 3257 8041 3255 8042 3255 8041
3249 8032 3248 8034 3251 8036 3247 8041
3250 8043 3249 8046 3251 8051 3241 8046
3241 8043 3232 8045 3226 8062 3230 8065
3223 8063 3217 8072 3225 8089 3238 8082
TIME...MOT...LOC 2207Z 259DEG 95KT 3256 8058 3243 8054 3222 8057
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:56 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 11, 3:56 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 356 PM EDT TUE AUG 11 2015 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY...THEN PUSH SOUTH INTO NORTHERN FLORIDA THURSDAY BEFORE DISSIPATING OVER THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... THROUGH THIS EVENING...DNVA IN THE WAKE OF SHORTWAVE ENERGY MOVING INTO EASTERN NORTH CAROLINA HAS HELPED TO LIMIT DEEP CONVECTION FOR MUCH OF THE DAY. HOWEVER...A RECENT INCREASE IN INSOLATION DUE TO A THINNING OF THE MID/HIGH-LEVEL CLOUD CANOPY IS AIDING DESTABILIZATION ACROSS MUCH OF THE REGION WITH SBCAPES APRCHG 2000-3000 J/KG AND LIFTED INDICES -5 TO -7C OVER THE SOUTHERN TWO-THIRDS OF THE FORECAST AREA AS OF 11/19Z. A STEADY INCREASE IN CONVECTION IS EXPECTED OVER THE NEXT FEW HOURS...MAINLY CONCENTRATING ACROSS SOUTHEAST SOUTH CAROLINA AND FAR SOUTHERN GEORGIA. THERE REMAINS SOME UNCERTAINTY HOW FAR NORTH CONVECTION WILL PROPAGATE AND/OR DEVELOP WITH MUCH OF INTERIOR SOUTHEAST SOUTH CAROLINA...INCLUDING THE CHARLESTON METRO AREA...EMBEDDED WITHIN AN INSTABILITY MINIMUM. HIGH RESOLUTION MODELS SUCH AS THE RAP AND H3R ARE CERTAINLY LESS BULLISH ACROSS THE CHARLESTON TRI-COUNTY AREA COMPARED TO PREVIOUS RUNS...SO FORECASTER CONFIDENCE IS CERTAINLY LOWER THAN AVERAGE FOR THIS LATE IN THE DAY. WILL GO WITH A 50-70 PERCENT POP REGIME THROUGH EARLY EVENING WITH THE HIGHEST GRIDDED POPS CLUSTERED ROUGHLY ALONG/SOUTH OF A METTER-BEAUFORT LINE...INCLUDING THE SAVANNAH METRO AREA. A RISK FOR HEAVY RAIN AND ISOLATED SEVERE TSTMS REMAINS IN PLACE WITH DAMAGING WINDS...CLOUD TO GROUND LIGHTNING AND MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS BEING THE PRIMARY HAZARDS. TONIGHT...A WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST AND BE BE POSITIONED ACROSS THE FAR SOUTHERN MIDLANDS AND CSRA JUST BEFORE SUNRISE WEDNESDAY. INDICATIONS ARE THAT THE RIBBON OF HIGHEST MOISTURE WILL SHIFT OFF THE COAST LATER THIS EVENING AND WITH IT THE BETTER CHANCES FOR SHOWERS/TSTMS. POPS WILL BE TRICKY AS MUCH WILL DEPEND ON HOW QUICKLY THE PLUME OF MOISTURE PUSHES OFFSHORE AND HOW THE MESOSCALE PATTERN CHANGES/MODULATES IN RESPONSE TO STRONGER CONVECTION LATE THIS AFTERNOON/EVENING. WILL CARRY 30-50 PERCENT POPS WITH LIKELY POPS OVER THE COASTAL WATERS. LOWS TONIGHT WILL RANGE && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... WEDNESDAY...THE COLD FRONT WILL MEANDER ALONG THE COAST THOUGH THE AFTERNOON SEA BREEZE MAY PUSH IT BACK INLAND. MODEL PWATS SHOW ONLY A SLIGHT AMOUNT OF DRIER AIR TRYING TO PUSH IN FROM THE NORTHWEST LATE IN THE DAY. THUS THE RAIN CHANCES INLAND WILL BE LIMITED AT BEST. CLOSER TO THE COAST WHERE THE FRONT...SEA BREEZE AND DEEPER MOISTURE EXIST...WE EXPECT SCATTERED AFTERNOON/EVENING SHOWERS AND TSTMS. THE BEST COVERAGE LOOKS TO BE ACROSS SOUTHEAST GEORGIA DUE TO DEEPER MOISTURE. HIGHS WILL RANGE FROM UPPER 80S ALONG THE COAST TO LOWER 90S FAR INLAND. THURSDAY...SOME DRIER AIR SPREADS INTO THE AREA AS HIGH PRESSURE BUILDS FROM THE NORTH. PWATS EXPECTED TO DROP BELOW 1.5" DURING THE DAY WITH SFC DEWPOINTS IN THE UPPER 60S EXCEPT ALONG THE COAST. HOWEVER WITH TEMPS IN THE LOWER 90S AND SOME SHORTWAVE ENERGY APPROACHING DURING THE AFTERNOON...ISOLATED SHOWERS AND TSTMS EXPECTED. FRIDAY...NORTHEAST LOW-LEVEL FLOW WILL GRADUALLY INCREASE MOISTURE OFF THE ATLANTIC THOUGH INLAND AREAS WILL STILL BE FAIRLY DRY THROUGHOUT THE COLUMN. A DEEPENING UPPER TROUGH OVER THE SOUTHEAST COAST WILL SPREAD VORTICITY ENERGY INTO THE AREA FROM THE SOUTH. THIS COMBINED WITH CONVERGENCE ALONG THE AFTERNOON SEA BREEZE SHOULD PRODUCE SCATTERED CONVECTION...HIGHEST COVERAGE ACROSS FAR SOUTHEAST PORTIONS. HIGH TEMPS WILL BE IN THE UPPER 80S. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... A STALLED FRONT TO THE SOUTH AND EAST ALONG WITH SOME WEAK AREAS OF LOW PRESSURE WILL PERSIST THROUGH THE WEEKEND BEFORE EVENTUALLY DISSIPATING EARLY NEXT WEEK AS HIGH PRESSURE TRIES TO BUILD FROM THE SOUTHEAST. THIS PATTERN MEANS THERE WILL BE SOME SHOWER AND THUNDERSTORM CHANCES THROUGH THE PERIOD...ESPECIALLY FOR SOUTHEAST GEORGIA AND COASTAL SC WHICH WILL BE NEARER THE DEEPER MOISTURE. TEMPS SHOULD BE ABOUT NORMAL FOR THIS TIME OF YEAR. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... INITIAL CONCERN IS PINNING DOWN THE TIMING AND POTENTIAL IMPACTS FROM TSTMS. RADAR SHOWS CONVECTION EXPANDING OVER EAST-CENTRAL GEORGIA...WHICH HIGH RESOLUTION MODELS CAPTURED FAIRLY WELL. THIS ACTIVITY IS EXPECTED TO GRADUALLY EXPAND EAST AND POSSIBLY UP THE SEA BREEZE. THE BETTER CHANCES FOR IMPACTS WILL BE AT KSAV...ROUGHLY 20-23Z WHERE TEMPO LOW-END MVFR VSBYS WILL BE SHOWN IN TSRA. AT KCHS...ITS A BIT MORE UNCERTAIN. MAINTAINED TEMPO 4SM -TSRA 20-23Z FOR NOW...BUT ADJUSTMENTS MAY BE NEEDED. SHOWER/TSTM ACTIVITY BY LINGER INTO THE EVENING HOURS BEFORE SHIFTING OFFSHORE...BUT GUIDANCE SUGGESTS MOST OF THIS WILL MISS THE TERMINALS. VFR EXPECTED OUTSIDE OF TSTMS. THERE IS A LOW RISK FOR LOW CLOUDS/STRATUS AT THE TERMINALS JUST BEFORE SUNRISE WEDNESDAY. EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS POSSIBLE EACH DAY IN AFTERNOON/EVENING SHOWERS AND TSTMS. && .MARINE... TONIGHT...LOW-LEVEL JETTING WILL OCCUR OVERNIGHT AHEAD OF AN APPROACHING COLD FRONT. 15-20 KT LOOKS REASONABLE FOR MOST LEGS. A FEW STRONG TSTMS COULD ALSO OCCUR OVERNIGHT WITH GUSTS TO 35 KT...LOCALLY HEAVY RAINFALL REDUCING VSBYS TO LESS THAN 1 NM AND CLOUD TO WATER LIGHTNING. WEDNESDAY THROUGH SUNDAY NIGHT...A WEAK COLD FRONT WILL DROP INTO THE WATERS LATE WEDNESDAY THEN STALL JUST OFF THE COAST WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS FROM THE NORTHWEST. A WEAK PRESSURE PATTERN WILL EXIST THROUGH WEDNESDAY NIGHT WITH THE MAIN DRIVE BEING A MODEST AFTERNOON SEA BREEZE ALONG THE COAST WEDNESDAY. BY THURSDAY AS HIGH PRESSURE STRENGTHENS FROM THE NORTH AND A COASTAL TROUGH DEVELOPS...A NORTHEAST FLOW SETS UP OVER THE WATERS WITH INCREASING WINDS AND SEAS. HOWEVER...CONDITIONS CURRENTLY EXPECTED TO REMAIN BELOW ADVISORY THRESHOLDS THROUGH THE WEEKEND. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST/JRL
Hazardous weather outlook, Aug 11, 3:31 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 331 PM EDT TUE AUG 11 2015 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-121945- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 331 PM EDT TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS AND EXCESSIVE RAINFALL...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH THIS EVENING. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING AS WELL AS LOCALLY HEAVY RAINFALL WHICH COULD PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-121945- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 331 PM EDT TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT THE WATERS THROUGH TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE WINDS IN EXCESS OF 35 KNOTS...LOCALLY HEAVY RAINFALL REDUCING VISIBILITIES TO LESS THAN 1 NAUTICAL MILE AND CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Aug 11, 1:55 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
155 PM EDT TUE AUG 11 2015
GAZ114-137-138-111830-
TATTNALL GA-INLAND LIBERTY GA-LONG GA-
155 PM EDT TUE AUG 11 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG...TATTNALL AND
LIBERTY COUNTIES UNTIL 230 PM EDT...
AT 155 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GLENNVILLE...OR 13 MILES SOUTHEAST OF REIDSVILLE...MOVING EAST AT 25
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GLENNVILLE...GUMBRANCH...GUM BRANCH...DONALD AND MENDES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3200 8208 3202 8164 3172 8168 3180 8200
3181 8202 3182 8202 3181 8203 3185 8208
3185 8209
TIME...MOT...LOC 1755Z 273DEG 24KT 3191 8200Special weather statement, Aug 11, 1:55 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
155 PM EDT TUE AUG 11 2015
GAZ114-137-138-111830-
TATTNALL GA-INLAND LIBERTY GA-LONG GA-
155 PM EDT TUE AUG 11 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG...TATTNALL AND
LIBERTY COUNTIES UNTIL 230 PM EDT...
AT 155 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GLENNVILLE...OR 13 MILES SOUTHEAST OF REIDSVILLE...MOVING EAST AT 25
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GLENNVILLE...GUM BRANCH...DONALD AND MENDES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3200 8208 3202 8164 3172 8168 3180 8200
3181 8202 3182 8202 3181 8203 3185 8208
3185 8209
TIME...MOT...LOC 1755Z 273DEG 24KT 3191 8200Special weather statement, Aug 11, 2:32 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 232 PM EDT TUE AUG 11 2015 GAZ116-137-138-111900- INLAND LIBERTY GA-LONG GA-INLAND BRYAN GA- 232 PM EDT TUE AUG 11 2015 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LONG AND LIBERTY COUNTIES UNTIL 300 PM EDT... AT 230 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GUMBRANCH...OR NEAR FORT STEWART...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED. LOCATIONS IMPACTED INCLUDE... HINESVILLE...FORT STEWART...MCINTOSH...WALTHOURVILLE...MIDWAY... RICEBORO...FLEMINGTON AND ALLENHURST. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3183 8181 3200 8177 3200 8137 3171 8144 TIME...MOT...LOC 1830Z 283DEG 24KT 3190 8171
Special weather statement, Aug 11, 4:12 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 412 PM EDT TUE AUG 11 2015 GAZ088-100-101-SCZ042-112045- EFFINGHAM GA-BULLOCH GA-SCREVEN GA-HAMPTON SC- 412 PM EDT TUE AUG 11 2015 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH... EFFINGHAM AND HAMPTON COUNTIES UNTIL 445 PM EDT... AT 410 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OLIVER...OR 10 MILES NORTHEAST OF STATESBORO...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD...NEWINGTON...OLIVER...EGYPT...SHIRLEY...LEEFIELD... KILDARE AND SHAWNEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING. AVOID USING METAL EQUIPMENT AND KEEP DISTANCE FROM OBJECTS SUCH AS IRRIGATION SYSTEMS...POLES...FENCES AND TREES. LIVESTOCK AND OUTDOOR PETS ARE PARTICULARLY VULNERABLE IN OPEN FIELDS AND SHOULD BE TAKEN INTO SHELTERS IF TIME PERMITS. && LAT...LON 3242 8170 3260 8167 3267 8128 3233 8130 TIME...MOT...LOC 2010Z 270DEG 16KT 3252 8163
Special weather statement, Aug 11, 5:04 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT TUE AUG 11 2015
SCZ047>049-051-112130-
INLAND JASPER SC-COASTAL JASPER SC-BEAUFORT SC-COASTAL COLLETON SC-
INLAND JASPER SC-BEAUFORT SC-COASTAL JASPER SC-
504 PM EDT TUE AUG 11 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON...BEAUFORT
AND JASPER COUNTIES UNTIL 530 PM EDT...
AT 503 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SHELDON TO NEAR RIDGELAND
TO NEAR EBENEZER...AND MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL...RIDGELAND...
CLARENDON...JASPER AND HARDEEVILLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3249 8038 3247 8041 3250 8043 3249 8046
3251 8051 3249 8048 3242 8047 3241 8050
3226 8064 3226 8065 3229 8066 3224 8065
3217 8071 3229 8112 3235 8114 3235 8116
3250 8103 3267 8067 3268 8063
TIME...MOT...LOC 2103Z 280DEG 30KT 3261 8080 3250 8104 3238 8115The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:04 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 26 min |
| Aug 11, 5:38 PM EDT | Special Marine Warning | CHS | 82 min | |
| Aug 11, 6:37 PM EDT | Special Marine Warning | CHS | 113 min | |
| Aug 11, 6:51 PM EDT | Special Weather Statement | CHS | Berkeley | 24 min |
| Aug 11, 7:16 PM EDT | Special Weather Statement | CHS | Berkeley | 29 min |
| Aug 11, 7:30 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 60 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.